Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have psychogenic erectile dysfunction. Taking tadalafil. Feeling depressed. Can I take stablon?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
hi doctor

I am 28 years old male and i am suffering from psychogenic ED(performance anxiety erectile dysfunction due to my previous failures). At the same time I do feel depressed and lonely due to this problem. Since its my marriagable age ,i want to try anyhting that can help me to resolve the issue and help me to overcome this problem. I can masturbate ,as many time i want.Penile doppler test perfectly fine. But i am not confident enough for physical intimacy with women due to fear of ED. I have used tadalafil 10mg and it works pretty fine. Kindly answer my below questions:-
1) Can i use stablon 12.5 mg thrice a day for 3 months or more? since i feel that i am depressed and tensed regarding future. So it needs to be addressed. I have heard that irrespectives of SSRI's, It doesnt has any impact on sexual functionning. kindly advice.
2) I have consulted with a doctor and he did told me that KY JELLY is very useful in ED,since it helps to penetrate the penise into the vagina even though the penise is 50%-60% Erect(Not 100% erect).I will love ot use it but Kindly advice,Does it really helps?
3) As suggested by my urologist i am using tadalafil 10mg with Argin and it works pretty fine. I would love to use it until i am confident enough. I dont have any cardiovascular disease and i am healthy guy.
Apart from this any other medical advice(or any other medical prescription would be highly appreciated(Any other medicine or anything).

Posted Fri, 8 Mar 2013 in Erectile Dysfunction
Answered by Dr. Jonas Sundarakumar 3 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

It's good that you have a clear idea about the cause of your erectile dysfunction. It is an established fact that in more than 80% of cases of erectile dysfunction, psychological factors play a major role in causing or aggravating the problem. Stress, anxiety, fears and doubts regarding sexual performance, feelings of sexual inadequacy, self-doubts, guilt, past negative sexual experiences, etc. can all affect sexual functioning and performance.

To answer your questions:

1) Stablon (Tianeptine) is an anti-depressant which belongs to a class called Selective Serotonin Re-uptake Enhancers and has a preferred benefit of not causing the side effect of sexual dysfunction (which is a common side effect with most anti-depressants, especially SSRIs). Though it is not a first-line antidepressant, it is prescribed in men with depression and erectile dysfunction. The dosage which you have mentioned is the usual recommended dose, but it is always better to first have a detailed psychological evaluation by a psychiatrist and then start any psychiatric medication.

2) K-Y jelly is just a water-based, non-allergic sexual lubricant. It does not improve erection in any way. However, the lubricant effect can help in easier penetration of the penis into the vagina.

3) It should be okay to use Tadalafil 10mg for a short period till you regain confidence. However, you should not develop a mindset that good erections will be possible onlyif you take Tadalafil. So, try to use it as less as possible.

Apart from this, I would like to give you the following advise as well.

Firstly get rid of thoughts that you may be sexually inadequate or your doubts that you may not be able to perform properly. Like I mentioned before, performance anxiety, feelings of sexual indequacy, self-doubts, guilt, past negative sexual experiences, poor communication / understanding with the partner, etc. can all affect sexual functioning and performance. So, removing the person's doubts and fears, and improving his self-confidence levels will definitely help in improving sexual performance. Remember that sex is not just a physical act but also a psychological process involving an expression of emotions, intimacy and love. So, just involve yourself in those feelings and stop focussing on your "performance" alone. Once you do that, then I assure you that your sexual performance will automatically improve.

Most importantly, performance anxiety soon becomes a "viscious cycle" That is, anxiety leads to poor performance and poor performance then leads to further anxiety and this keeps on increasing. So, the key is to break this cycle at some point of time and take control of yourself.

One more problem responsible for psychogenic ED is inadequate sexual arousal. When the person is not properly aroused, the blood flow to the penis is not maximal, and so, after a few strokes, the erection weakens and ejaculation occurs. The way to tackle this is not to rush into intercourse quickly, but wait till you get fully aroused. So, increase and spice-up your foreplay. Make sure that you initiate penetration only after both of you are fully turned on. Good foreplay not only arouses you but also sparks off the mood in your partner. So, when she is also aroused and involved, then things keep flowing smoothly and effortlessly, and you don't have to be constantly anxious if you are satisfying your partner or not.

Distract yourself stop "monitoring" your sexual performance. Try putting on some romantic music or mild lighting while you make love. Think about the things that turn you on. Taking your mind off of your sexual performance can remove the worries that are stopping you from getting fully aroused.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Follow-up: Have psychogenic erectile dysfunction. Taking tadalafil. Feeling depressed. Can I take stablon? 33 minutes later
hi doctor

Thanks for all your help.I will definately follow your advice. But i still have two questions:-

1) First is regarding KY Jelly. I already know it doesnt improves erection.One of the sexologists did shared a Sex Education Guide with me. Here are some lines mentioned in that:- Some men do not reach full erection,just before ejaculation. Even though its more common in old age. Use of lubricants like KY Jelly helps the penise to glide easily into vagina and helps especially when a person is not able to penetrate into vagina because penise is not fully erect.

Kindly validate the same. Anything that can help me to manage this problem is a big relief.hope you understand.

2) Second is regarding Stablon. I had been prescribed stablon for 3 months and that was 1 year back. I took it for 3 months and left. But now i feel that i am depressed a lot. Can you tell me for how long can i take it again?

3) If there is any other medicine that can be taken in combination,in order to combat my ED. Any ayurvedic stuff or allopathic medicine?


Kindly validate the above statement.

Answered by Dr. Jonas Sundarakumar 24 hours later

Here are the answers to your doubts:

1) Difficulty in penetration can be one of the causes for losing an erection quickly. Now, difficulty in penetration can be due to two common causes: Not having a proper or a full erection and insufficient lubrication. So, it is true that KY jelly can facilitate easier penetration (when the penis is not fully erect) and decrease the chances of losing the erection.

2) I would suggest that you take Stablon for atleast 6 months continuously. After this you can have a review with your psychiatrist and if your depression has completely resolved, the you can consider gradually decreasing the dose and then stopping it. When you are decreasing the dose, in case you are having a relapse of your symptoms, then you may have to continue the medication for a longer time (upto 2 years at least).

3) When there is sexual dysfunction and depression co-existing, dopaminergic anti-depressants like Bupropion can be effective in dealing with the depression as well as the sexual dysfunction. So, in my opinion, this may be a better option than Stablon. Other than the Tadalafil and Argin which you are already taking, you can also try a multi-vitamin plus anti-oxidant supplement. A nutritious and balanced diet and regular physical exercise is also important.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor